MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The healthcare facility reports that the patient was unable to read post-operatively and as a result an iol exchange was performed.To rayner's knowledge, the iol was discarded following explant.Rayner is following up with the healthcare facility to obtain additional information to facilitate further investigation of this event.Our review of production records for the rayone aspheric rao600c batch 128129389 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of existing vigilance data from the month of manufacture of the rayone aspheric rao600c (december 2018) was carried out to determine if any trends existed.This review concluded that no other incidents, of any type, have been received against the rayone aspheric rao600c batch 128129389.
 
Event or Problem Description
On 12th august 2019, rayner intraocular lenses limited received notification from a us healthcare facility of an event that occurred following implantation of a rayone aspheric rao600c.The event description provided states that an intraocular lens exchange was performed as the patient was unable to read.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The patient underwent implantation of a rayone aspheric rao600c +15.0 d iol in the od eye on (b)(6) 2019.The intended post-op outcome was 20/20 and the post-op biometry was 20/20.An intraocular lens exchange was performed on 7th august 2019 as the patient was unable to read.The patient received a rayone aspheric +13.0 d.The healthcare facility has confirmed that following lens exchange the patient's vision has been corrected.To rayner's knowledge, the iol was discarded following explant.Rayner's optics team has reviewed the available information and re-calculated the required lens power based on the biometry data provided.Their power estimate for emmetropia was +14.0 d.Our review of production records for the rayone aspheric rao600c batch 128129389 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of existing vigilance data from the month of manufacture of the rayone aspheric rao600c (december 2018) was carried out to determine if any trends existed.This review concluded that no other incidents, of any type, have been received against the rayone aspheric rao600c batch 128129389.No device-related cause for the event has been established.
 
Event or Problem Description

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
MDR Report Key8896697
Report Number3012304651-2019-00013
Device Sequence Number371902
Product Code HQL
UDI-Device Identifier05029867692147
UDI-Public(01)05029867692147
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number128129389
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR